Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 15, NWS Pueblo, CO

March 8, 20099 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 8, 2009, 2:24 PM MDT for 9 counties in Colorado. It took effect at Mar 8, 2009, 3:10 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 2:24 PM MDT (20:24 UTC)
In effect from
Mar 8, 2009, 3:10 PM MDT
Expired
Mar 8, 2009, 6:57 PM MDT
In force
4 hr
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2591 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 082024
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT SUN MAR 8 2009

...A RED FLAG WARNING FOR WIND GUSTS UP TO 30 MPH...RELATIVE 
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN 
ISSUED FOR TODAY...FROM 1400 TO 1900 LOCAL...FOR THE FIRE ZONES
221...222...225...229 AND 230...WHICH INCLUDES THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND TELLER...FREMONT...HUERFANO...
AND WESTERN LAS ANIMAS COUNTIES. 

...A FIRE WEATHER WATCH FOR WIND GUSTS TO 40 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS IS IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR
FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237... INCLUDING EL
PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET
MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING 
FROM 1400 TO 1900 LOCAL TIME TODAY FOR THE EASTERN MOUNTAINS AND 
ADJACENT PLAINS...INCLUDING TELLER AND FREMONT COUNTIES...THE 
SANGRE DE CRISTO AND WET MOUNTAINS AND THE SOUTHERN INTERSTATE 25
CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTIES. WIND GUSTS
UP TO 30 MPH...COMBINED WITH HUMIDITIES BELOW 15 PERCENT...AND
PERSISTENT DRY FUELS AND VEGETATION...WILL CAUSE CONDITIONS
FAVORABLE FOR RAPID RATES OF FIRE SPREAD THROUGH EARLY THIS
EVENING.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR 1200 UNTIL 2000 LOCAL
TIME MONDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS.
FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED WITH HUMIDITIES
POSSIBLY DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS ARE
EXPECTED TO RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE
BEHAVIOR.

COZ221-222-225-229-230-091230-
/O.NEW.KPUB.FW.W.0015.090308T2024Z-090309T0100Z/
/O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
224 PM MDT SUN MAR 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

THIS AREA INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES
PEAK AND TELLER COUNTY...FREMONT COUNTY...AND THE SOUTHERN
INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTY. 

A WATCH IS ALSO IN EFFECT FOR THIS AREA FOR MONDAY. 

BREEZY SOUTHWEST WINDS OF 15 TO 30 MPH HAVE SPREAD ACROSS THE AREA
LATE THIS AFTERNOON...AND COMBINED WITH HUMIDITIES BELOW 15
PERCENT AND THE PERSISTENT DRY FUELS HAS PRODUCED CONDITIONS
FAVORABLE FOR RAPID RATES OF FIRE SPREAD. THESE CONDITIONS WILL
CONTINUE UNTIL WINDS DIMINISH LATER THIS EVENING. 

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY
AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS.
COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND
RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON
THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ226>228-231>237-091230-
/O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
224 PM MDT SUN MAR 8 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THE WATCH AREA INCLUDES EL PASO...PUEBLO...CROWLEY...OTERO...
EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY
AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS.
COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND
RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON
THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
000 
WWUS85 KPUB 082116 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT SUN MAR 8 2009

...A RED FLAG WARNING FOR WIND GUSTS UP TO 30 MPH...RELATIVE 
HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN 
ISSUED FOR TODAY...FROM 1400 TO 1900 LOCAL...FOR THE FIRE ZONES
221...222...225...229 AND 230...WHICH INCLUDES THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND TELLER...FREMONT...HUERFANO...
AND WESTERN LAS ANIMAS COUNTIES...

...A FIRE WEATHER WATCH FOR WIND GUSTS UP TO 40 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS IS IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING 
FROM 1200 TO 2000 LOCAL...FOR FIRE WEATHER ZONES 221...222...AND 
225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST
PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING 
FROM 1400 TO 1900 LOCAL TIME TODAY FOR THE EASTERN MOUNTAINS AND 
ADJACENT PLAINS...INCLUDING TELLER AND FREMONT COUNTIES...THE 
SANGRE DE CRISTO AND WET MOUNTAINS AND THE SOUTHERN INTERSTATE 25
CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTIES. WIND GUSTS
UP TO 30 MPH...COMBINED WITH HUMIDITIES BELOW 15 PERCENT...AND
PERSISTENT DRY FUELS AND VEGETATION...WILL CAUSE CONDITIONS
FAVORABLE FOR RAPID RATES OF FIRE SPREAD THROUGH EARLY THIS
EVENING.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR 1200 UNTIL 2000 LOCAL
TIME MONDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS.
FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED WITH HUMIDITIES
POSSIBLY DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS MAY RESULT
IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR AGAIN ON MODANY.

COZ221-222-225-229-230-091330-
/O.COR.KPUB.FW.W.0015.090308T2110Z-090309T0100Z/
/O.COR.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
310 PM MDT SUN MAR 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

THIS AREA INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES
PEAK AND TELLER COUNTY...FREMONT COUNTY...AND THE SOUTHERN
INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTY. 

A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THIS AREA FOR MONDAY. 

BREEZY SOUTHWEST WINDS OF 15 TO 30 MPH HAVE SPREAD ACROSS THE AREA
LATE THIS AFTERNOON...AND COMBINED WITH HUMIDITIES BELOW 15
PERCENT AND THE PERSISTENT DRY FUELS HAS PRODUCED CONDITIONS
FAVORABLE FOR RAPID RATES OF FIRE SPREAD. THESE CONDITIONS WILL
CONTINUE UNTIL WINDS DIMINISH LATER THIS EVENING. 

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY
AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS.
COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND
RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ONCE
AGAIN MONDAY AFTERNOON THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ226>228-231>237-091330-
/O.COR.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
310 PM MDT SUN MAR 8 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THE WATCH AREA INCLUDES EL PASO...PUEBLO...CROWLEY...OTERO...
EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY
AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS.
COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND
RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP MONDAY
AFTERNOON THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS85 KPUB 090057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT SUN MAR 8 2009

...A FIRE WEATHER WATCH FOR WIND GUSTS UP TO 40 MPH...RELATIVE
HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY
FUELS IS IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY
EVENING FROM 1200 TO 2000 LOCAL...FOR FIRE WEATHER ZONES 221...
222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...CONTINUES A FIRE WEATHER WATCH
FROM 1200 UNTIL 2000 LOCAL TIME MONDAY...FOR EL PASO AND TELLER
COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE
SOUTHEAST COLORADO PLAINS. FREQUENT WIND GUSTS OF 30 TO 40
MPH...COMBINED WITH HUMIDITIES POSSIBLY DROPPING BELOW 15 PERCENT
AND VERY DRY FUELS MAY RESULT IN FAVORABLE CONDITIONS FOR EXTREME
FIRE BEHAVIOR AGAIN ON MONDAY.

COZ221-222-225-229-230-091700-
/O.CAN.KPUB.FW.W.0015.000000T0000Z-090309T0100Z/
/O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
657 PM MDT SUN MAR 8 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING THAT WAS IN EFFECT FOR TODAY AS WIDESPREAD GUSTY WINDS ARE
EXPECTED TO DECREASE AND RELATIVE HUMIDITIES ARE PROJECTED TO RISE 
OVER THE REGION THIS EVENING. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

THE FIRE WEATHER WATCH AREA INCLUDES THE SANGRE DE CRISTO AND WET
MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND
THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS
ANIMAS COUNTY.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY
AFTERNOON OVER THE EASTERN MOUNTAINS AND THE SOUTHEASTERN
COLORADO PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY
CONDITIONS...AND RELATIVE HUMIDITIES FALLING BELOW 15
PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP ONCE AGAIN FROM MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226>228-231>237-091700-
/O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
657 PM MDT SUN MAR 8 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THE FIRE WEATHER WATCH AREA INCLUDES EL PASO...PUEBLO...
CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...
PROWERS...AND BACA COUNTIES.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY
AFTERNOON OVER THE EASTERN MOUNTAINS AND THE SOUTHEASTERN COLORADO 
PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS AND
RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ONCE
AGAIN FROM MONDAY AFTERNOON INTO EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 8, 4:13 AM MDT, 10 hours 11 minutes earlier.

Area forecast discussion, Mar 8, 4:13 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
413 AM MDT SUN MAR 8 2009

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CONCERN IS POSSIBLE MARGINAL FIRE WX CONDITIONS ALONG THE I-25
CORRIDOR FOR TODAY.

CURRENTLY...SKIES MOSTLY CLEAR OVER THE REGION. ALOFT...THE AREA
IS BETWEEN 2 SYSTEMS ATTM AS WEAK RIDGE BUILDS AT MID LVLS. TEMPS
RELATIVELY MILD OVER WESTERN 1/2 OF PLAINS AS WEAK WEST WINDS HAVE
KEPT UP THROUGH THE NIGHT KEEPING THE TEMPS IN THE 30S (AS OF 3 AM
MDT).

TODAY...MAIN CONCERN IS MARGINAL FIRE WEATHER CONDITIONS DEVELOPING
ALONG THE I-25 CORRIDOR THIS AFTERNOON. WE ARE ALREADY QUITE
DRY...SO RH VALUES GETTING BELOW 15% IS A GIVEN...BUT THE WIND GUSTS
ARE LIKELY TO ONLY BE IN THE 20-25 MPH RANGE. I THOUGHT OF ISSUING A
FIRE WX HIGHLIGHT...BUT IT JUST LOOKS TO MARGINAL (TOMORROW...ON THE
OTHER HAND...WE WILL LIKELY REACH CRITERIA...SEE LONG TERM
DISCUSSION BELOW). OVERALL...TODAY SHOULD BE A VERY NICE DAY WITH
MOSTLY SUNNY SKIES AND TEMPS WELL INTO THE 60S MOST PLAINS.

TONIGHT...W SFC WINDS ARE EXPECTED TO KEEP UP ALONG THE I-25
CORRIDOR...AND THIS SHOULD KEEP THE MINS ON THE WARM SIDE OVER THE
PLAINS...ESPECIALLY IN THE FAVORED BANANA BELT REGION.
OTHERWISE...WE WILL SEE INCREASING HIGH CLOUDS OVER THE AREA.
/HODANISH

.LONG TERM...
(MONDAY THROUGH SATURDAY)

...CRITICAL FIRE WEATHER CONDITIONS OVER THE PLAINS MONDAY...
...MORE SNOW FOR THE DIVIDE MONDAY NIGHT...

MAIN WEATHER IN THE EXTENDED WILL CENTER AROUND THE NEXT SHORTWAVE
TROUGH THAT WILL MOVE THRU CO MON NIGHT INTO TUE MORN. AHEAD OF
THIS SYSTEM...INCREASING SWRLY FLOW ALOFT WILL LEAD ONCE AGAIN TO
BREEZY TO WINDY CONDITIONS OVER THE ERN FOOTHILLS AND PLAINS. MIN
RELATIVE HUMIDITY WILL BE AROUND 10 PERCENT IN THE AFTERNOON OVR
THE PLAINS...AND COMBINED WITH WINDS GUSTING IN THE 25 TO 35 KT
RANGE...THIS WILL LIKELY LEAD TO CRITICAL FIRE WX CONCERNS BY
AFTERNOON AND LASTING INTO EARLY EVE. STILL A BIT OF UNCERTAINTY
ON HOW MUCH MOISTURE WILL BE ADVECTED INTO THE AREA AHEAD OF THE
LOW...WHICH MAY TEMPER LOW RH TO SOME DEGREE. ALSO...THE SYSTEM
ARRIVES A BIT LATE IN THE DAY...SO WINDS ALOFT DO NOT PICK UP
SIGNIFICANTLY UNTIL WELL AFTER PEAK HEATING. SO...RED FLAG
CRITERIA NOT A GIVEN...BUT LIKELIHOOD IS HIGH ENOUGH TO JUSTIFY A
WATCH FOR THE ERN FIRE WX ZONES...WHICH WILL RUN FROM NOON THROUGH
EARLY EVE.

OVR THE MTS...NEXT SYSTEM WILL AGAIN BRING SOME MODERATE TO HEAVY
SNOW TO THE DVD. ADVISORY LEVEL SNOWS...IN THE 5 TO 10 INCH
RANGE...LOOK LIKE A GOOD BET FOR THE HIGHER ELEVS IN THE SAWATCH
AND ERN SAN JUANS. STILL A WAYS OFF...SO WILL DEFER TO LATER
SHIFTS FOR ANY HEADLINES WITH THIS STORM. LIKE THE LAST
SYSTEM...THIS ONE WILL BE QUICK MOVING AND MOST OF THE IMPACT
SHOULD BE OVR NRN CO. COULD SEE SOME SPOTTY PRECIP OVR THE
PLAINS...ESPECIALLY THE PALMER DVD...EARLY TUE MORN.

AS THIS TROUGH PASSES...COLDER AIR WILL FILTER IN FROM THE
N...BRINGING TEMPS BACK DOWN TO NEAR SEASONABLE LEVELS FOR THE
MIDDLE OF THE WEEK. HOWEVER...LATEST MODEL RUNS ARE NOT QUITE AS
COLD AS PREVIOUS RUNS. A WEAK SYSTEM WILL MOVE THRU LATE THU...BUT
ATTM DOES NOT LOOK LIKE IT WILL HAVE MUCH OF AN IMPACT ON OUR
AREA. AT KPUB...WE WILL REACH 90 DAYS WITHOUT APPRECIABLE
PRECIPITATION (MORE THAN A TENTH OF AN INCH LIQUID) AND NO END IN
SIGHT TO THIS ABNORMALLY DRY PATTERN. ROSE

&&

.AVIATION...
THIS DISCUSSION IS PRIMARILY FOR THE 3 TAF SITES KPUB...KALS... KCOS.

VFR CONDITIONS ARE ANTICIPATED AT ALL 3 TAF SITES NEXT 24 HOURS.
MAIN CONCERN IS THE WINDS AS I EXPECT KCOS AND KPUB WILL KEEP MORE
OF A WESTERLY LLVL COMPONENT (VS THE DIURNAL AFTERNOON SFC FLOW WE
TYPICALLY HAVE). WINDS COULD BE A BIT GUSTY...IN THE 13 TO 23 KT
RANGE AT ALL 3 TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ221-222-225>237.

&&

34/44
Hazardous weather outlook, Mar 8, 7:04 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT SUN MAR 8 2009

COZ058>089-093>099-091315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
704 AM MDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STRONG UPPER LEVEL WEATHER SYSTEM IS EXPECTED TO MOVE
JUST NORTH OF THE REGION MONDAY NIGHT THROUGH TUESDAY. THIS
WEATHER SYSTEM WILL LEAD TO DRY AND WINDY CONDITIONS OVER THE
PLAINS ON MONDAY AND POSSIBLY AGAIN ON TUESDAY. THE LOW RELATIVE
HUMIDITIES...PERSISTENT DRY CONDITIONS...AND WINDS ARE EXPECTED
TO LEAD TO CRITICAL FIRE WEATHER MONDAY AFTERNOON THROUGH EARLY
EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME AND
ERRATIC FIRE BEHAVIOR SHOULD ANY FIRE START.

THE SAME STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF MODERATE
TO HEAVY SNOWFALL MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE
CENTRAL MOUNTAINS. SIGNIFICANT ACCUMULATIONS WILL BE
POSSIBLE...AND TRAVEL OVER THE PASSES WILL BECOME HAZARDOUS
LATE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

34/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:25 AM MDTFire Weather WatchPUBBaca, Bent, Costilla, Crowley, Custer, El Paso and 9 more23 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.